Alert archive / Ohio / Small Craft Advisories in 2013

Small Craft Advisory 36, NWS Cleveland, OH

May 18, 2013

NWS Cleveland, OH issued this small craft advisory at May 18, 2013, 4:22 AM EDT. It took effect at May 18, 2013, 12:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 18, 2013, 4:22 AM EDT (08:22 UTC)
In effect from
May 18, 2013, 12:00 PM EDT
Expired
May 18, 2013, 9:34 PM EDT
In force
10 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

799 
WHUS71 KCLE 180822
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
422 AM EDT SAT MAY 18 2013

LEZ142>145-181630-
/O.NEW.KCLE.SC.Y.0036.130518T1600Z-130519T0400Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
422 AM EDT SAT MAY 18 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT
EDT TONIGHT. 

* WINDS AND WAVES: EAST TO NORTHEAST WINDS WILL INCREASE TO 10 TO
  20 KNOTS TODAY AND THEN DECREASE TONIGHT. WAVES WILL BE 2 TO 4
  FEET THIS MORNING AND INCREASE TO 3 TO 5 FEET THIS AFTERNOON AND
  THEN DECREASE TO 1 TO 3 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
3 follow-up statements
981 
WHUS71 KCLE 181522
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1122 AM EDT SAT MAY 18 2013

LEZ142>145-182330-
/O.CON.KCLE.SC.Y.0036.130518T1600Z-130519T0400Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
1122 AM EDT SAT MAY 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* WINDS AND WAVES: EAST TO NORTHEAST WINDS WILL INCREASE TO 10 TO
  20 KNOTS THIS AFTERNOON AND THEN DECREASE TONIGHT. WAVES WILL
  BE 2 TO 4 FEET THIS MORNING AND INCREASE TO 3 TO 5 FEET THIS
  AFTERNOON AND THEN DECREASE TO 1 TO 3 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

GARNET
532 
WHUS71 KCLE 181922
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
322 PM EDT SAT MAY 18 2013

LEZ142>145-190330-
/O.CON.KCLE.SC.Y.0036.000000T0000Z-130519T0400Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
322 PM EDT SAT MAY 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* WINDS AND WAVES: EAST TO NORTHEAST WINDS WILL INCREASE TO 10 TO
  20 KNOTS EARLY THIS EVENING AND THEN DECREASE OVERNIGHT. WAVES
  WILL BE 3 TO 5 FEET THIS EVENING AND THEN DECREASE TO 1 TO 3
  FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

GARNET
730 
WHUS71 KCLE 190134
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
934 PM EDT SAT MAY 18 2013

LEZ142>145-190245-
/O.CAN.KCLE.SC.Y.0036.000000T0000Z-130519T0400Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
934 PM EDT SAT MAY 18 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

EAST WINDS HAVE DIMINISHED TO 10 TO 15 KNOTS ALLOWING WAVES TO
SUBSIDE TO 2 TO 4 FEET. WINDS WILL TURN TO THE SOUTHEAST
OVERNIGHT ALLOWING WAVES TO SUBSIDE TO 1 TO 3 FEET BY DAYBREAK.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 18, 4:04 AM EDT, 18 minutes earlier.

Area forecast discussion, May 18, 4:04 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
404 AM EDT SAT MAY 18 2013

.SYNOPSIS...
A NEARLY STATIONARY FRONT ACROSS CENTRAL OHIO WILL DISSIPATE BY
MONDAY AS HIGH PRESSURE WILL HOLDS ALONG THE NEW ENGLAND COAST.
OUR FLOW WILL BECOME MORE SOUTHERLY AND MORE HUMID EARLY IN THE
WEEK AHEAD OF A COLD FRONT FROM THE WEST. THE FRONT SHOULD ARRIVE
LATER WEDNESDAY OR THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MOSTLY BETWEEN SYSTEMS THIS MORNING...WITH THE OVER RUNNING SYNOPTIC
CLOUDS AND A FEW SPRINKLES CLIPPING EASTERN LAKE ERIE AND AREAS EAST
OF PAINESVILLE. TO THE SOUTH THE OLD FRONTAL BOUNDARY IS NEAR
COLUMBUS.

THE ALTOCUMULUS ACROSS PARTS OF THE FORECAST AREA AND THE SPRINKLES
NEAR ERIE WILL THIN AND DISSIPATE EARLY THIS MORNING. THE OLD UPPER
LOW WELL TO OUR SOUTH WILL BEGIN TO LIFT OUT TO THE EAST-NORTHEAST
AND THE OLD FRONTAL BOUNDARY WILL SLOWLY BEGIN TO LIFT NORTH INTO
THE FORECAST AREA TODAY. NOT SURE HOW ACTIVE THE OLD FRONTAL
BOUNDARY WILL BECOME TODAY. THERE SHOULD BE WEAK SUBSIDENCE UNDER
THE BUILDING RIDGE ALOFT AND HIGH CLOUDS WILL SPREAD IN FROM THE
NORTHWEST LATE THIS MORNING. THIS COULD SUPPRESS CONVECTION. WILL
FORECAST RELATIVELY LOW POP...GENERALLY 10-35 PERCENT WITH THE
HIGHEST POP ACROSS THE SOUTH AND DRY (POP LESS THAN 15 PERCENT)
ALONG THE LAKE ERIE SHORE WHERE THE NORTHEAST FLOW OFF THE LAKE
SHOULD KEEP THINGS STABLE.

HIGH TEMPERATURES WILL BE SIMILAR TO YESTERDAY...PERHAPS A DEGREE
OR TWO COOLER AT INLAND LOCATIONS DUE TO THE INCREASE IN CLOUDS. A
COUPLE OF DEGREES WARMER NEAR LAKE ERIE WHERE THE WIND IS NOT OFF
THE WATER THIS MORNING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
AS THE DRY EAST-NORTHEAST FLOW BECOMES SOUTHERLY EARLY IN THE WEEK
WE WILL SEE INCREASINGLY HUMID CONDITIONS. THE OLD FRONTAL BOUNDARY
WILL LIFT NORTH OF THE AREA OR DISSIPATE ON MONDAY. INSTABILITY WILL
INCREASE BUT THERE IS NOT MUCH OF A TRIGGER FOR THUNDERSTORMS UNTIL
TUESDAY INTO WEDNESDAY AHEAD OF A COLD FRONT APPROACHING FROM THE
WEST. WILL CONTINUE WITH A SMALL CHANCE OF SHOWERS/THUNDERSTORMS ON
MONDAY THEN A BETTER CHANCE OF SHOWERS/STORMS TUESDAY INTO
WEDNESDAY. FORECAST HIGHS WILL GENERALLY BE IN THE LOWER AND MID
80S. WITH ENOUGH SUN AND LACK OF SHOWERS COULD EVEN SEE UPPER 80S IN
A FEW LOCATIONS MONDAY OR TUESDAY. NOT AS WARM WEDNESDAY AS
SHOWERS/STORMS SHOULD BE MORE NUMEROUS BY THAT TIME.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
SOME ACTIVE WEATHER FOR THE PERIOD. THE MODELS ARE IN GENERAL
AGREEMENT WITH AN UPPER LOW MOVING ACROSS THE REGION THROUGH THE
PERIOD AND WITH A FRONT MOVING THROUGH THURSDAY AND THURSDAY NIGHT.
THE GFS KEEPS THE UPPER LOW ACROSS THE AREA FRIDAY WHILE THE GFS
MOVES THE LOW OUT. AT THIS TIME CONTINUING A GENERALLY DRY TREND
FRIDAY...EXCEPT KEPT 30 POPS OVER NW PA. USED A BLEND OF THE
GUIDANCE FOR THE TEMPERATURE FORECAST.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
AN IMPULSE ALOFT WAS CAUSE SOME VIRGA OR LIGHT SHOWERS OVER NW PA
AND EASTERN LAKE ERIE EARLY THIS AM...THIS SHOULD DECREASE BY
DAYBREAK. A FRONTAL BOUNDARY WAS STILL WEST TO EAST ACROSS CENTRAL
OHIO. AT THIS TIME THE TEMPERATURE AND DEW POINT SPREAD IS FAIRLY
HIGH AND WITH SOME MID CLOUDS NOT EXPECTING AS MUCH FOG AS LAST
NIGHT. SOME 3SM IS POSSIBLE AT FAVORED LOCATIONS...WITH QUICK DISSIPATION.
OTHERWISE FOR TODAY THE BOUNDARY WILL SLOWLY SHIFT NE TODAY. THE
AIR MASS IS MOIST AT MID LEVELS AND THE LOW LEVEL MOISTURE WILL
INCREASE. THE FLOW WILL REMAIN EASTERLY TODAY AND THAT WILL HELP
KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS REACHING THE
LAKESHORE...WILL KEEP TOL, CLE AND ERI DRY. SOME QUESTION AS TO
THE TIMING OF THE SHOWERS AND THUNDERSTORMS...THE HRRR HAS SOME
SHOWERS AT 14Z NEAR FDY...THIS SEEMS TOO HIGH. THE THREAT OF
SHOWERS AND THUNDERSTORMS SHOULD DECREASE AROUND DARK.

.OUTLOOK...NON VFR POSSIBLE IN PRECIPITATION THROUGH WEDNESDAY.

&&

.MARINE...
A TRICKY LAKE FORECAST WITH THE BOUNDARY OVER CENTRAL OHIO AND HIGH
PRESSURE OVER LAKE ONTARIO. ALL THE MODELS AGREE THE WINDS WILL PICK
UP ON THE LAKE THIS AFTERNOON AND CONTINUE INTO THE EVENING. EARLY
THIS MORNING THE WINDS AND WAVES ARE CLOSE TO SMALL CRAFT ADVISORY
CONDITIONS ON THE WEST END OF THE LAKE. WILL GO WITH A SMALL CRAFT
ADVISORY ON THE WEST END FROM NOON TO MIDNIGHT. THE REST OF THE LAKE
WILL HAVE TO BE WATCHED.

THE WINDS WILL BE MAINLY SOUTHEAST SUNDAY AND BECOME SOUTHWEST FOR
MONDAY THROUGH THURSDAY. THE NEXT THREAT FOR A SMALL CRAFT ADVISORY
WILL BE LATE IN THE WORK WEEK AFTER A COLD FRONT MOVES THROUGH.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO MIDNIGHT EDT TONIGHT
     FOR LEZ142>145.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...KIELTYKA
AVIATION...KIELTYKA
MARINE...KIELTYKA

Nearby

Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.